Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
162 Doctors are Online

What causes high vitamin D level?

User rating for this question
Very Good
Answered by

Rheumatologist
Practicing since : 2008
Answered : 2366 Questions
Question
Hello,
I ask a question about the blood level vitamin d being extremely high at 1342 the normal range is 200-900 it is very rare to have this level it can be related to problems with the liver. What should I do? Any internist can answer the question since I have not had a response yet from gastrologist.
Posted Sun, 3 Aug 2014 in Medicines and Side Effects
 
 
Answered by Dr. Shruti Rijhwani 34 minutes later
Brief Answer:
Follows.

Detailed Answer:
Dear Sir,

Thank you for posting your query on HCM.

Well looking into your problem I would like to tell you that it can either result from excessive intake of vitamin D in the form of supplememts as it is a fat soluble vitamin and thus its excretion is not as good as other water soluble vitamins.

Next think to get tested is Serum parathyroid hormone (PTH ) level and calcium levels as pararthyroid adenomas present with such manifestation . You should consult an endocrinologist for the same if the levels are abnormal . Check and stop any kind of supplement that you may be taking having calcium or vitamin D .

Take care.

Dr. Shruti
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor